Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz with Norvir
Apr 28, 2004

I'm currently on a regimen of Kaletra, Viread, and Epivir. I'm switching the Kaletra for Reyataz next week (hopefully to help with lipodystrophy), but my doctor never mentioned boosting the Reyataz with Norvir (I noticed in one of your responses on April 8 that it was imperative). Should I discuss with my doctor? Maybe it was just an oversight since she is a very experienced doctor with lots of HIV patients. If I need to take the Norvir/Reyataz (because of the Viread) could I then drop the Epivir since that would have me taking 4 medications when 3 should do the job? I'll followup with my doctor, but would appreciate your insight. Thanks a bunch.

Response from Dr. Conway

There is now some preliminary evidence that a switch to Reyataz may be helpful in controlling or reversing lipodystrophy, and it will be important to see if this information is confirmed in more than the three cases that have been reported to date.

Reyataz must be boosted with Norvir in people who have previously received protease inhibitors, in order to boost blood levels to make the Reyataz effective. In this setting, it is just not potent enough on its own. If you have never received protease inhibitors before the Kaletra and your viral load is undetectable, some doctors would choose to change you to Reyataz without Norvir boosting, while others would always use Norvir boosting, just to be on the safe side.

One way or antoher, you should thing of the Norvir here as a booster rather than as another drug, and you still need to stay on Epivir.



Previous
Heart complaint - and HIV
Next
meds and supplement interactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement